Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Cymbalta and other antidepressants or anxiety pills

I have been on 60mg Cymbalta for about 7 years.  I decided to go off the medicine since I felt it was making me emotionally numb, foggy, hungry all the time, basically a zombie... the list goes on and on.  I started to stop taking it slowly and when I reached the every 2 days part of weaning I went off cold turkey from there.  The brain shocks and other withdrawal reactions were unbearable.   I started feel great for about 1 week and then crashed.  I have been severely depressed and anxious.  Crying all the time. I dont want to be around anyone, super extremely edgy and moody, I just want to hide in my house.   I went to the dr yesterday and she gave me a cocktail of wellbutrin, buspar and atarax.  I feel like the withdrawal symptoms are back!  Brain shock and now I am getting so fed up like I am in a downward spiral.  I feel like I am in my own hell.  I am looking for any advice I can get.  I am considering joining a lawsuit against Cymbalta.  Has anyone been involved in any?  Please help :(
2 Responses
Avatar universal
Sorry you're going through such hell. I am not a doctor, so please consider that when I give you my advice. I don't know if the Cymbalta is a pill or capsule. If it's a pill, could you go back on it every two days for a short while, then VERY gradually taper off? I'm talking using a pill slicer to cut the pills into carefully sized reduced dosages, so you wean yourself off over weeks instead of days. Just an idea. Ask your doc first. I wish you all the best, Cary.
Avatar universal
Everybody's been sued already, and the cases have been won.  You're very late to the game on the legal stuff.  It started with Paxil a long long time ago and it's still on the market, so you're not going to get anywhere suing.  By now, everyone is probably considered to be fairly warned that these drugs are very very very hard to stop taking.  The FDA has required it to be put in a black box warning if you read the materials that come with the medication, but none of us read them -- if we did we'd never take any medication, since they list everything that has ever been reported as a bad response and medications are all toxic to the body in some way -- they aren't food and the body resists them and they alter the way the body operates naturally so there is resistance to that.  But sometimes we get to a point where it's a risk worth taking.  So the important thing for you is now.  You tapered off too quickly for you -- people react differently, some have no problems, some never get over quitting a medication, and people range all through the middle of that range as well.  The brain has a very hard time adapting back to operating naturally again when the drug is stopped.  Whoever put you on that cocktail of drugs, in my opinion, hasn't studied withdrawal at all and is playing with your brain.  All the protocols I've seen from the few psychiatrists who take this problem seriously is if you're having a terrible withdrawal to go back on the last dose of the drug at which you felt fine and taper off as slowly as you need to -- if it takes a year it takes a year.  Some people need that.  Many people just end up staying on drugs they no longer need or can handle just because they can't function without the medication in their system anymore.  This happened to me with Paxil, and like you my psychiatrist was clueless how to handle it.  Because of that I didn't get put back on Paxil and suffered accordingly.  You don't have to because I've suffered for you -- lots of people have.  Taking new drugs while you're in withdrawal just pump up the artificial serotonin system again and put you back into withdrawal most times, and wellbutrin particularly is a very stimulating antidepressant that will just make most people more anxious, not less, if anxiety is a primary problem.  Buspar has shown to do very little if anything in clinical trials.  I don't know what atarax is, so I can't comment.  The only drugs I've ever heard of anyone using to deal with withdrawal are sleep aids, which can include antipsychotics because that's how psychiatrists think, and Prozac, because it is believed because of its longer half-life in the body that your brain will switch from being dependent on the problem drug, Cymbalta in your case, to being dependent on Prozac, which is thought to be easier to stop taking.  But in your case I'd advise stopping the new drugs if you've only been on them a short enough time that you won't suffer withdrawal from stopping them, going back on the Cymbalta at the last dose at which you were doing okay, and tapering off as slowly as you can handle.  Good luck.  I'm sure you'll get other opinions if you do some research on this.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?